Complications granulomateuses des techniques de comblement

Translated title of the contribution: Granulomatous reactions from aesthetic dermal micro-implants

F. Rongioletti

Research output: Contribution to journalArticlepeer-review

Abstract

Granulomatous reactions to dermal fillers for tissue augmentation is a rare but possible late complication occurring both with permanent (more frequent) and biodegradable or resorbable products. Predictions cannot be made for possible late reactions, sometimes occurring even after 18 years. Although clinical diagnosis seems to be an easy task, the issue is sometimes challenging if cosmetic intervention is denied or not mentioned by the patient or by the referring physician. Identifying the filler is therefore difficult and experts may be called in trials to solve the problem. Histopathology is the best means to obtain the correct diagnosis and to identify the type of filler particles. In fact, the particular configuration of the vacuoles and cystic structures inside the granulomas reflects the shape of the injected implants particles. The clinical and microscopic features, the pathogenesis and the treatment of the granulomatous reactions to dermal fillers for tissue augmentation will be presented and discussed.

Translated title of the contributionGranulomatous reactions from aesthetic dermal micro-implants
Original languageFrench
Pages (from-to)59-65
Number of pages7
JournalAnnales de Dermatologie et de Venereologie
Volume135
Issue number1 PART 3
DOIs
Publication statusPublished - Jan 2008

Keywords

  • Facial fillers
  • Granulomatous reaction
  • Histopathology

ASJC Scopus subject areas

  • Dermatology

Fingerprint

Dive into the research topics of 'Granulomatous reactions from aesthetic dermal micro-implants'. Together they form a unique fingerprint.

Cite this